Hail, Camden
- When
- August 18, 5:48 PM EST
- Where
- Camden County, St Marys
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.733, -81.550
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Aug 18, 1:30 PM EST, 4 hours 18 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 230 PM EDT SAT AUG 18 2001 CURRENT...CONVECTION HAD DEVELOPED ALONG A SHEAR LINE OVER THE BIG BEND AND IS MOVING EAST ACROSS THE WESTERN PORTIONS OF THE FORECAST AREA (FA)...MAINLY THE SUWANNEE VALLEY. CUMULUS CLOUD STREETS WERE NOTED ON VISIBLE IMAGERY OVER THE BALANCE OF THE FA EMBEDDED IN THE ANTI-CYCLONIC LOW LEVEL FLOW AROUND THE RIDGE AXIS. MODELS...ALL OF THE MODELS ARE IN GOOD AGREEMENT WITH A BROAD UPPER LEVEL TROF DIGGING SOUTHWARD INTO THE LOWER MISSISSIPPI RIVER VALLEY TONIGHT AND SUN. THIS DRIVES THE FIRST COLD FRONT...CURRENTLY OVER NORTHERN GA...TO SOUTHEASTERN GEORGIA ON SUNDAY WHERE IT STACKS UP AGAINST A SOUTHWESTWARD EXTENSION OF THE BERMUDA-AZORES RIDGE OVER CENTRAL FL. A SECOND FRONT MOVES DOWN ON MONDAY...BUT IT ONLY LOOKS LIKE IT WILL PENETRATE TO NORTH FLORIDA. OVERALL AVN MODEL NUMERAL GUIDANCE IS PREFERRED WITH A MERGER BETWEEN THE MESO-ETA AND AVN MODELS THE BEST SOLUTION. TONIGHT...CONVECTION MAY CONTINUE LONGER OVER SOUTHEAST GA AND THE SUWANNEE VALLEY DUE TO THE FOCUSING OF THE FRONTAL SYSTEM MOVING SOUTH AND A LOW LEVEL MOISTURE FEED FROM APALACHEE BAY. WILL GO WITH SOME CONVECTION POSSIBLE ALL NIGHT IN THOSE AREAS WITH EVENING POPS ELSEWHERE. THE EVENING CAN CLEAN IT UP IF THIS DOESNT PAN OUT. SUN/SUN NIGHT...LOOKS LIKE THE HIGHEST POPS WILL REMAIN ALONG THE STATE LINE DURING THE DAY WITH ANOTHER SHOT OF DEEP LEVEL MOISTURE ENTERING SOUTHEAST GA SUN NIGHT. WILL KEEP A CHANCE OF POPS IN THE FORECAST FOR GA BOTH PERIODS. MORE DIURNAL CONVECTION OVER N FL WITH A WEAK EAST COAST SEA BREEZE DUE TO THE LOW LEVEL SOUTHWESTERLY FLOW AROUND THE RIDGE AXIS. MON/MON NIGHT...DITTOS TO THE ABOVE DISCUSSION WITH LESS MOISTURE AVAILABLE OVER SOUTHEAST GA OVERNIGHT. EXTENDED...THOSE LOOKING AT THE EXTENDED MODELS NO DOUBT HAVE NOTED THAT THE AVN MEX MODEL GUIDANCE INDICATES A SOLUTION WHICH BRINGS CHANTAL INTO THE CENTRAL GULF OF MEXICO ON TUE-WED WITH THE DEEP LEVEL MOISTURE SHEARED NORTHEAST OVER THE REGION. REALLY THESE MOISTURE FIELDS LOOK MORE LIKE A WINTERTIME NORTHEASTER THAN A TROPICAL CYCLONE WITH A DRY SLOT AND EVERYTHING...CALLING THEM INTO QUESTION. MORE PLAUSIBLE SCENARIOS ARE THE NOGAPS & UKMET SOLUTIONS WHICH TAKE IT WEST WITHOUT EVER EFFECTING THE FA (EVEN WITH ENHANCED MOISTURE). SO...GIVEN THE NOON MEDIUM RANGE CONFERENCE CALL AND THE CURRENT UNCERTAINTIES HIGHLIGHTED IN THE NHC DISCUSSION...WILL GO WITH THE IDEA THAT THE SYSTEM CONTINUES MOVING WEST-NORTHWEST...WELL AWAY...FROM THE REGION. WITH THAT IN MIND WILL CONTINUE WITH A DIURNAL CONVECTIVE CYCLE ACROSS THE FA WITH THE RIDGE HOLDING SWAY. MARINE...WE CONTINUE TO SEE A 3 FOOT SWELL WITH A 10 SECOND PERIOD AT GRAYS REEF AND R2 TOWER. MODELS CONTINUE TO EXHIBIT A NOCTURNAL SURGE OVERNIGHT AND I LIKE THE CURRENT HANDLING IN THE MARINE FORECAST. OVERALL WILL KEEP WINDS AND SEAS BELOW SMALL CRAFT EXERCISE CAUTION CRITERIA. PRELIM AMG 75/92/73/90 2525 SSI 78/91/77/87 2525 JAX 76/93/75/92 2525 GNV 74/91/74/90 2424 05 .JAX... .GA...NONE. .FL...NONE. SANDRIK
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-182200- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 110 PM EDT SAT AUG 18 2001 ...SCATTERED THUNDERSTORMS EXPECTED THIS AFTERNOON AND EVENING... ...HEAT INDICES NEAR 105 DEGREES THIS AFTERNOON... THUNDERSTORMS HAVE BEGUN TO DEVELOP OVER AREAS GENERALLY WEST OF INTERSTATE 75...WHILE MOVING EAST AROUND 20 MPH. THESE THUNDERSTORMS WILL SPREAD TOWARDS THE EAST THIS AFTERNOON AND EVENING AS DAYTIME HEATING INTERACTS WITH THE SEA-BREEZE. THE MAIN THREAT FROM THESE STORMS WILL BE LOCALLY HEAVY DOWNPOURS... GUSTY WINDS...AND CLOUD TO GROUND LIGHTNING. BE ALERT TO CHANGING WEATHER CONDITIONS AND BE PREPARED TO SEEK SHELTER IF THREATENING WEATHER APPROACHES YOUR LOCATION. SPOTTER ACTIVATION IS NOT EXPECTED THIS AFTERNOON. IN ADDITION...TEMPERATURES WILL CLIMB INTO THE LOWER TO MID 90S AT MANY LOCATIONS OF NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. THESE READINGS WHEN COMBINED WITH WITH HIGH HUMIDITY WILL PRODUCE HEAT INDICES TO NEAR 105 DEGREES. EFFECTS CAN BE MINIMIZED BY REDUCING OUTDOOR ACTIVITIES... DRINKING PLENTY OF WATER OR NON-ALCOHOLIC BEVERAGES...AND WEARING LIGHT-COLORED CLOTHING. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. ZAPPE
The Jacksonville radar (KJAX), 31 km away, was scanning. The volume nearest the first event began at 22:48 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2001Every state in 2001This day in weather historyWarnings in Georgia, August 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5262150, 5262151.